1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2017 »
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

1.7mmol hypo

Discussion in 'Reactive Hypoglycemia' started by Vaper, Mar 11, 2017.

  1. Vaper

    Vaper Type 1 · Active Member

    Messages:
    38
    Likes Received:
    9
    Trophy Points:
    28
    Hi,
    I'm confused and need your imputation please.
    A few days ago I did my strip test and it said 5.9mmol I took my basal jab at 6pm, only once a day at moment. 20 mins later my dinner was ready and I took my required amount of bolus humalog only about 5 units. I took my dinner to the lounge and started feeling really strange like I was going to pass out. I immediately did another strip test and it showed 1.7mmol, so I acted fast took 6 glucose tabs ate my dinner then had some sweet treats to raise my bloods. When I did my basal it did bleed a bit and a small amount of blood in the needle. So it dropped that low in 20mins and after all that eating went to 5mmols within 30 mins. I did call the 111 number and took their advice and called my dsn the following day to explain. I thought it could be that I hit a vein that it dropped that low. My dsn told me that it was not possible to have hit a vein and the fact I had been physically working hard for the last week that my basal had most likely run out and that's why it dropped so fast. What are your thoughts on this as I was really worried and have avoided my injections a bit since then. So if I work hard and my levels are 5mmol - 7.5mmol I've started not taking my bolus before eating in case I go to low. Can anyone please help. Thank you
     
  2. Dairygrade

    Dairygrade Type 1 · Well-Known Member

    Messages:
    315
    Likes Received:
    192
    Trophy Points:
    83
    Vaper hi that was well low lucky you caught it in time if mine drops to 3 i feel awful i only take Novo rapid 15mins before meals and lantus before bed so can't really help with your insulin regime but I'm sure you will get plenty of advice on here please let us know how you get on? good luck.
     
  3. azure

    azure Type 1 · Expert

    Messages:
    9,841
    Likes Received:
    7,434
    Trophy Points:
    178
    I've had something similar happen years ago when I must have caught a muscle with my bolus. The suddenness of the drop was quite vicious.
     
  4. Vaper

    Vaper Type 1 · Active Member

    Messages:
    38
    Likes Received:
    9
    Trophy Points:
    28
    Hi azure, I usually inject in the stomach does the injection site make it more likely to experience something like this. I'm average build with little fat which is why I use my stomach as a pin cushion because sat down I can pinch that inch
     
  5. Winterwatch

    Winterwatch Type 1 · Well-Known Member

    Messages:
    52
    Likes Received:
    24
    Trophy Points:
    8
    Did you inject in the same place as you usually do? I have had that happen once before (dropped 5 mmol in 30 mins) following a Lantus/basal injection. I'm almost certain it was because I injected into a different place in my thigh where there was less fat and likely hit a muscle. It did bleed a bit too which isn't normally the case.
     
  6. azure

    azure Type 1 · Expert

    Messages:
    9,841
    Likes Received:
    7,434
    Trophy Points:
    178
    Mine was in the leg. I don't know about the stomach - whether there would be the same risk.

    What basal insulin do you use, by the way?
     
  7. Vaper

    Vaper Type 1 · Active Member

    Messages:
    38
    Likes Received:
    9
    Trophy Points:
    28
    I use last us basal and humalog bolus. I always inject basal in stomach but move around a bit for basal.
     
  8. genix

    genix Type 1 · Well-Known Member

    Messages:
    83
    Likes Received:
    44
    Trophy Points:
    38
    Hey Vaper I also did bolus injections in abdomen and inject long acting insulin in random spots like thighs, rear, occasionally the abdomen, when not using the pump.
     
  9. lindisfel

    lindisfel · Well-Known Member

    Messages:
    1,132
    Likes Received:
    971
    Trophy Points:
    133
    Strictly speaking shouldnt this thread be in the type1 part of the forum? D.
     
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook